Alert archive / Washington / Wind Advisories in 2009
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 18, 2009, 5:30 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2009, 5:30 PM PST (01:30 UTC)
- Expired
- Jan 19, 2009, 4:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 190130 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 530 PM PST SUN JAN 18 2009 WAZ505-191200- /O.NEW.KSEW.WI.Y.0004.090119T0130Z-090119T1200Z/ EAST PUGET SOUND LOWLANDS- 530 PM PST SUN JAN 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE PORTIONS OF THE EAST PUGET SOUND LOWLANDS NEAR THE CASCADES...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS OF 25 TO 40 MPH...WITH GUSTS FROM 45 TO 55 MPH...ARE OCCURRING IN THE EAST PUGET SOUND LOWLANDS NEAR THE CASCADES. THE STRONGEST WINDS CAN BE EXPECTED NEAR THE ENTRANCES TO THE CASCADE PASSES. AT 5 PM A WEATHER SPOTTER IN NORTH BEND REPORTED SUSTAINED WINDS OF 38 MPH WITH GUSTS TO 54 MPH. THESE WINDS WILL CONTINUE THROUGH THIS EVENING THEN GRADUALLY DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-504-506>512-514-191200- /O.CON.KSEW.AS.Y.0001.000000T0000Z-090121T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- 530 PM PST SUN JAN 18 2009 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR MOST OF THE INTERIOR LOWLANDS OF WESTERN WASHINGTON UNTIL 10 PM PST TUESDAY. STAGNANT CONDITIONS WILL RETURN OVERNIGHT AS WINDS ACROSS MOST OF THE INTERIOR LOWLANDS OF WESTERN WASHINGTON BECOME LIGHT. A STRONG TEMPERATURE INVERSION REMAINS OVER MOST OF WESTERN WASHINGTON TONIGHT THAT IS LIMITING MIXING AND IS TRAPPING STAGNANT AIR NEAR THE SURFACE. THE EXCEPTION IS THE EAST PUGET SOUND LOWLANDS WHERE GUSTY EAST WINDS WILL MAINTAIN GOOD MIXING AND VENTILATION. THE STAGNANT CONDITIONS ARE EXPECTED TO LAST INTO TUESDAY NIGHT. PEOPLE IN WESTERN WASHINGTON SHOULD BE AWARE THAT BANS ON OUTDOOR BURNING ARE POSSIBLE. BE SURE TO CHECK WITH YOUR LOCAL POLLUTION CONTROL AGENCY. IN THE SEATTLE AREA YOU CAN CONTACT THE PUGET SOUND CLEAN AIR AGENCY OR VISIT THEIR WEBSITE AT WWW.PSCLEANAIR.ORG PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT BURN TRASH AND BE AWARE OF LOCAL REGULATIONS FOR BURNING. PEOPLE WITH RESPIRATORY DIFFICULTIES SUCH AS ASTHMA MAY FIND THAT STRENUOUS EXERCISE OUTDOORS IN THIS INCREASINGLY STAGNANT AIR MASS MAY WORSEN THE CONDITION. $$
2 follow-up statements
000 WWUS76 KSEW 190133 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 533 PM PST SUN JAN 18 2009 WAZ505-191200- /O.COR.KSEW.WI.Y.0004.090119T0133Z-090119T1200Z/ EAST PUGET SOUND LOWLANDS- 533 PM PST SUN JAN 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE PORTIONS OF THE EAST PUGET SOUND LOWLANDS NEAR THE CASCADES...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS OF 25 TO 39 MPH...WITH GUSTS FROM 45 TO 55 MPH...ARE OCCURRING IN THE EAST PUGET SOUND LOWLANDS NEAR THE CASCADES. THE STRONGEST WINDS CAN BE EXPECTED NEAR THE ENTRANCES TO THE CASCADE PASSES. AT 5 PM A WEATHER SPOTTER IN NORTH BEND REPORTED SUSTAINED WINDS OF 38 MPH WITH GUSTS TO 54 MPH. THESE WINDS WILL CONTINUE THROUGH THIS EVENING THEN GRADUALLY DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-504-506>512-514-191215- /O.CON.KSEW.AS.Y.0001.000000T0000Z-090121T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- 533 PM PST SUN JAN 18 2009 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR MOST OF THE INTERIOR LOWLANDS OF WESTERN WASHINGTON UNTIL 10 PM PST TUESDAY. STAGNANT CONDITIONS WILL RETURN OVERNIGHT AS WINDS ACROSS MOST OF THE INTERIOR LOWLANDS OF WESTERN WASHINGTON BECOME LIGHT. A STRONG TEMPERATURE INVERSION REMAINS OVER MOST OF WESTERN WASHINGTON TONIGHT THAT IS LIMITING MIXING AND IS TRAPPING STAGNANT AIR NEAR THE SURFACE. THE EXCEPTION IS THE EAST PUGET SOUND LOWLANDS WHERE GUSTY EAST WINDS WILL MAINTAIN GOOD MIXING AND VENTILATION. THE STAGNANT CONDITIONS ARE EXPECTED TO LAST INTO TUESDAY NIGHT. PEOPLE IN WESTERN WASHINGTON SHOULD BE AWARE THAT BANS ON OUTDOOR BURNING ARE POSSIBLE. BE SURE TO CHECK WITH YOUR LOCAL POLLUTION CONTROL AGENCY. IN THE SEATTLE AREA YOU CAN CONTACT THE PUGET SOUND CLEAN AIR AGENCY OR VISIT THEIR WEBSITE AT WWW.PSCLEANAIR.ORG PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT BURN TRASH AND BE AWARE OF LOCAL REGULATIONS FOR BURNING. PEOPLE WITH RESPIRATORY DIFFICULTIES SUCH AS ASTHMA MAY FIND THAT STRENUOUS EXERCISE OUTDOORS IN THIS INCREASINGLY STAGNANT AIR MASS MAY WORSEN THE CONDITION. $$
000 WWUS76 KSEW 191215 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 415 AM PST MON JAN 19 2009 WAZ505-191315- /O.EXP.KSEW.WI.Y.0004.000000T0000Z-090119T1200Z/ EAST PUGET SOUND LOWLANDS- 415 AM PST MON JAN 19 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY BREEZY EAST TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE EAST PUGET SOUND LOWLANDS TODAY. THE HIGHEST WIND WILL BE FOUND BELOW THE MOUNTAIN PASSES WITH SUSTAINED WIND SPEEDS OF 15 TO 25 MPH. $$ WAZ001-503-504-506>512-514-191830- /O.CON.KSEW.AS.Y.0001.000000T0000Z-090121T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- 415 AM PST MON JAN 19 2009 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY. PEOPLE IN WESTERN WASHINGTON SHOULD BE AWARE THAT BANS ON OUTDOOR BURNING ARE POSSIBLE. BE SURE TO CHECK WITH YOUR LOCAL POLLUTION CONTROL AGENCY. IN THE SEATTLE AREA YOU CAN CONTACT THE PUGET SOUND CLEAN AIR AGENCY OR VISIT THEIR WEBSITE AT WWW.PSCLEANAIR.ORG PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT BURN TRASH AND BE AWARE OF LOCAL REGULATIONS FOR BURNING. PEOPLE WITH RESPIRATORY DIFFICULTIES SUCH AS ASTHMA MAY FIND THAT STRENUOUS EXERCISE OUTDOORS IN THIS INCREASINGLY STAGNANT AIR MASS MAY WORSEN THE CONDITION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:35 PM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 18, 2:35 PM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PST SUN JAN 18 2009
.SYNOPSIS...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST INTO NEXT WEEK. WARM AND DRY AIR ALOFT WILL MAINTAIN A
STRONG LOW LEVEL TEMPERATURE INVERSION. THE DRY AIR WILL PRODUCE
CLEAR SKIES WITH AREAS OF LOW CLOUDS...FOG...AND COOL AIR TRAPPED
UNDER THE INVERSION OVER THE INTERIOR LOWLANDS. THE UPPER LEVEL
RIDGE WILL BREAK DOWN MIDWEEK WITH WEAK FRONTAL SYSTEMS POSSIBLE.
&&
.SHORT TERM...TEMPERATURES ALL OVER THE PLACE AS EAST WINDS HAVE
REACHED SOME SITES BUT BY NO MEANS ALL. KPAE WAS 59 AT 2 PM...PIERCE
COUNTY SITES WERE STILL IN THE 30S. GRADIENT IS FORECAST TO RELAX
OVERNIGHT SO THE WARMEST TEMPERATURES ARE UNLIKELY TO RETURN ON
MONDAY. HAVE GONE WITH SLIGHTLY MORE MORNING CLOUDS AND FOG. HIGH
TEMPS WILL LIKELY RANGE FROM THE UPPER 30S TO THE LOW 50S WITH MOST
IN THE 40S.
GRADIENTS MUCH WEAKER WITH NO WEATHER TO SPEAK OF ON TUESDAY AND
WEDNESDAY. THIS SHOULD MEAN GREATER EXTENT IN AREA AND TIME OF LOW
CLOUDS AND FOG AT NIGHT AND IN THE MORNING AND HAVE INDICATED THIS
IN THE GRIDS AND ZONES. TEMPS WILL PROBABLY SHOW A SLIGHT COOLING
TREND. BURKE
.LONG TERM...THERE IS NO MAJOR SYSTEM ON TAP FOR THE REST OF THE
WEEK. LITTLE IMPULSES GO BY IN THE MODELS. HAVE KEPT CHANCE POPS
DAYS 4 THROUGH 7...BUT ANY GIVEN DAY IS LIKELY TO BE DRY. IN FACT
THE WHOLE WEEK COULD BE DRY...THOUGH THE PREFERRED EURO BRINGS SOME
RAIN OVER THE WEEKEND. GFS HAS MUCH LOWER HEIGHTS SO HAVE INDICATED
LOW SNOW LEVELS IN THE LATTER PERIODS. GRADIENTS ARE LIGHT AT LEAST
THROUGH FRIDAY SO THERE COULD BE MORE LOW CLOUDS AND FOG UNTIL THEN.
ON THE WHOLE CONFIDENCE PRETTY LOW IN ANY SCENARIO. BURKE
&&
.AVIATION...ALMOST ALL OF WESTERN WA CLEARED OUT OF THE FOG THIS
AFTERNOON EXCEPT FOR THE SOUTH SOUND AND AREAS IN THE SAN JUANS.
EXPECT THOSE TO BE CLEARED BY SUNSET. GUSTY WINDS OVER THE WEST
ENTRANCE TO THE STRAIT AND EAST PUGET SOUND LOWLANDS SHOULD ALSO
DIMINISH INTO THE EVENING HOURS. THE UPPER LEVEL RIDGE AND STRONG
SURFACE INVERSION REMAIN OVER THE AREA INTO MONDAY. FOG/STRATUS
SHOULD RETURN OVERNIGHT AS DEWPOINT REMAIN IN THE 30S. WITH ALL THE
CLEARING THIS AFTERNOON...I WOULD NOT EXPECT IT TO BE AS EXTENSIVE
MONDAY MORNING...ESPECIALLY INLAND.
KSEA...CLEAR SKIES THIS EVENING WITH PATCHY STRATUS/FOG FORMING
AFTER 12Z. NLY WINDS 4 TO 7 KTS. PRANGE
&&
.MARINE...LOW LEVEL EASTERLY GRADIENTS CONTINUE WITH MODERATE TO
STRONG OFFSHORE FLOW...ESPECIALLY NEAR THE WEST ENTRANCE TO THE
STRAIT. GRADIENTS CONTINUE TO RUN STRONGER THAN MODELS...BUT SHOULD
START TO GRADUALLY DIMINISH THIS EVENING AND OVERNIGHT. GALE
WARNING FOR WEST ENTRANCE AND SMALL CRAFT FOR COASTAL WATERS
CONTINUE THROUGH MIDNIGHT. MODERATE OFFSHORE FLOW PATTERN IS
EXPECTED TO CONTINUE TO GRADUALLY WEAKEN THROUGH MONDAY AND TUESDAY.
A VERY WEAK FRONTAL SYSTEM IS EXPECTED MOVE INSIDE OF 140W LATE
TONIGHT AND MONDAY WITH SOUTHERLY OVER COASTAL WATERS. THE FRONT IS
EXPECTED TO DISSIPATE OVER THE OFFSHORE WATERS TUESDAY. PRANGE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AIR STAGNATION ADVISORY FOR THE LOWLANDS EXCEPT FOR THE COAST
AND WESTERN STRAIT AND EAST PUGET SOUND LOWLANDS THROUGH
TUESDAY NIGHT.
PZ...GALE WARNING WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY COASTAL WATERS.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Jan 18, 5:02 PM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
502 PM PST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM NON-TSTM WND GST 3 ESE NORTH BEND 47.47N 121.74W
01/18/2009 M54 MPH KING WA TRAINED SPOTTER
SUSTAINED WINDS 38 MPH, GUST 54 MPH.
&&
DDAMICOThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:50 AM PST | Small Craft Advisory | SEW | 34 hr |
Nearby
Wind Advisories in Washington, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.